Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

SEVERE BLEEDING AND PURPURA FOLLOWING THE ADMINISTRATION OF NEO-ARSPHENAMIN

SEVERE BLEEDING AND PURPURA FOLLOWING THE ADMINISTRATION OF NEO-ARSPHENAMIN This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables. Abstract Among the numerous untoward manifestations that sometimes follow the intravenous use of arsphenamin or its equivalent, purpura is mentioned. That its occurrence is not more frequent is fortunate. Most of the cases have been reported within the last four years. Does this mean that the newer arsenical preparations are responsible for the apparent or actual increase, or does it indicate more careful observation and better reporting on the part of physicians? The case that I present differs widely from many of the reported cases both in severity and rapidity of onset. REPORT OF A CASE Mr. X. Y. Z., aged 44, single, was sent to me five days after receiving his last intravenous injection, which was the twenty-fourth injection that he had received. Only the last two had caused any reaction.Following a positive dark-field examination of a penile lesion in June, 1922, the patient received ten weekly injections of http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Dermatology and Syphilology American Medical Association

SEVERE BLEEDING AND PURPURA FOLLOWING THE ADMINISTRATION OF NEO-ARSPHENAMIN

Loading next page...
 
/lp/american-medical-association/severe-bleeding-and-purpura-following-the-administration-of-neo-41PHUvYb6Q
Publisher
American Medical Association
Copyright
Copyright © 1925 American Medical Association. All Rights Reserved.
ISSN
0096-6029
DOI
10.1001/archderm.1925.02370020092007
Publisher site
See Article on Publisher Site

Abstract

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables. Abstract Among the numerous untoward manifestations that sometimes follow the intravenous use of arsphenamin or its equivalent, purpura is mentioned. That its occurrence is not more frequent is fortunate. Most of the cases have been reported within the last four years. Does this mean that the newer arsenical preparations are responsible for the apparent or actual increase, or does it indicate more careful observation and better reporting on the part of physicians? The case that I present differs widely from many of the reported cases both in severity and rapidity of onset. REPORT OF A CASE Mr. X. Y. Z., aged 44, single, was sent to me five days after receiving his last intravenous injection, which was the twenty-fourth injection that he had received. Only the last two had caused any reaction.Following a positive dark-field examination of a penile lesion in June, 1922, the patient received ten weekly injections of

Journal

Archives of Dermatology and SyphilologyAmerican Medical Association

Published: Feb 1, 1925

There are no references for this article.